17 yo DS recently started anti-depressants, but erratic mood. Is this usual?
darklady64 · 29/02/2016 15:07
Hello all. I'm not sure if I've got the right place for this, but as my son is still a teenager (he is 17), I thought I would try here. He has been on anti-depressants for just over a week. He admitted to feeling very down for some time, to the point of considering suicide, so we took him to the GP who started him on Fluoxetine, which has been taking for 12 days.
I know that they can take between 2-4 weeks to take effect, so not expecting to see any great change as yet, but he is very up and down, changing over the course of a few hours. For example, he has gone from yesterday afternoon emailing his teachers to see about getting back on track with his school work and talking positively about going back to college, to this morning not being able to get out of bed or see the point in anything.
We are due back at the doctor's on Friday, although he was feeling so empty and down that I did ring to see if we could move it forward, but I've been told that there are no appointments and to ring back tomorrow first thing. So I guess I'm searching for some idea whether this up and down is part of what happens, and I just have to help him ride it out, or whether this is something unusual (as much as something that affects people in so many different ways can be said to have a "usual" form) which I should be shouting more about to the medical centre.
He is up and about now, and I'm about to take him out for a walk, just to get him doing something in fresh air, and he does say that exercise helps a bit. But at the moment, it seems that just as he gets his head above water, he takes a downward turn, so while I am waiting until I can ring the doctor again tomorrow, I thought I would ask on here. I've been reading what I can about it all, but still feel woefully unprepared when all I want to do is make it better!
Thanks for reading.
To comment on this thread you need to create a Mumsnet account.